Depression/Mental Health Expert Forum
Remeron Side Effect?
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Remeron Side Effect?

Hi.  I have been taking 30 mg. Remeron for GAD for approximately 7 months and it has greatly helped with my anxiety.  After being on the med for about 3 months I started experiencing upper back pain that radiates around to the right side of my chest.  Also, about the same time I started have pain and stiffness in a couple of fingers (usually in the morning but sometimes in the day if I have had not bent them in awhile).  I am 44 years old and have never had any kind of arthritis or anything.   I have had a stress test (I also have Mitral Valve Prolapse) to rule out anything in that area.  So I went to my GP and he performed x-rays (normal) and sent me to a orthopedic Dr. who put me on Mobic (anti-inflammatory which doesn't touch the pain) and had an MRI to see if it was a pinched nerve, a cat scan of my chest area and all tests came back normal.  He sent me to a chiropractor and message therapist to no avail.  My gallbladder and abdominal area were also checked with ultrasound.  When I got my Remeron filled this past month, I noticed under rare side effects, back pain, muscle pain, and joint pain were all listed.  Could this be from the remeron?  My Dr. is out of town for the holidays and if it is the remeron,  I don
Related Discussions
242532_tn?1269553979
It is certainly possible that you are the rare one having these side effects given your symptoms and the tests that have proved negative.  It is unlikely that this will lead to any kind of permanent damage so you don't have to panic but you should do a trial of weaning off of Remeron to see if that changes the symptoms.  YOu should do this under supervision when your doctor comes  back.
1 Comment
Blank
Avatar_n_tn
Hi.  I'm on remeron too - 30 MG's.  I'm crying uncontrollably over the smallest things - bursting out <saying that made me burst out.  i dont know whats wrong with me.  i got depressed in about 2001 and by 2002 i was psychotic (i think, by what i've read) i didnt seek help because i didnt trust or believe there was anything they could do.  then a few months ago i had this major panic attack it never left for a day.  i was running around and all sorts..then next day i was left with immence overwhelming unberable anxiety with depression.  that was the first time i've cried in years.  then i went doctors and got some citalopram and was referred to a therapist.  i saw him and he referred me to a psychiatrist for further evaluation, and the psychiatrist prescribd the mirtazapine.  the anxiety went within days, but im left tearful the whole time.  the psychoticness doesnt affect me anymore, but i've read up on it today and it says that treatment should be different from other depressive episodes...like i think it said anti-psychotics, antidepressants and sodium or something but i cant remember. i dont tell the professionals much when i see them because i dont speak, but i was wondering whether next time we meet i should tell him about me thinking i was/am psychotically depressed, and telling him that treatment should be different.  i also want to ask why i'm crying uncontrollably? i've felt so much more worse than this before, yet never cried.  do you think maybe 3 years of psychotic, emotionally battery has built up in me and now its releasing as i get better? or do you tink its upset some chemical reactions in the brain? because i feel ashamed to say it but i did some ecstasy on it.  the crying only puts me in a raging state where i scare myself.
Blank
Avatar_n_tn
Hi there.
I've got that crying problem that you have, as well as what I call: roller coaster depression.
I hope you will answer a few questions.... Male/female  20's, 30's, 40's etc. Are you now on, or have you ever been on, or taken off of Dilantin, Diovan, or Ativan? Have you got sinus problems?  Have you had a seizure as an adult? And lastly, have you had anything recently change your life that could have caused a lot of stress or anger in your life?

I don't need specific answers, just yes or no will help tremendously.

I can be just walking around a Walmart and burst out into tears.
I'm male and 49.  This gets embarassing and quite frustrating when you don't know what caused it.  I am currently on the meds. that I referred to above.  I also was on remeron for depression, but the only help I got from it was better sleep.

I hope you'll answer these questions... It might help.

Thanks ALOT!

Mitch (I'm stuffy)...(sinus trouble)
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank